MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7518
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon detach and unretrieved device fragment lead to additional surgery occurred.The 70% stenosed target lesion was located in the circumflex artery.A 2.50mm x 12mm apex balloon catheter was advanced for dilation.However, during third inflation at 14 atmospheres, the balloon ruptured.Physician again attempted to pull the balloon out.At that time the balloon portion detached from the shaft of the device.The shaft was successful removed but the actual balloon portion remained stuck in the coronary artery.Patient is scheduled to undergo bypass surgery.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an incomplete device return of an apex balloon catheter.The device was visually and microscopically examined.There was blood in the manifold of the device.There were numerous hypotube kinks.There was blood and contrast in the inflation lumen and balloon.There was blood in the guidewire lumen, and the balloon was loosely folded.At 20cm from the rapid port exchange there was a separation of the guidewire lumen.At approximately 11mm distal from the proximal cone transition, there was circumferential tear in the balloon.There was an incomplete device return as a partial guidewire lumen, markerbands, tip, and the distal portion of the balloon failed to return.The device was visually and microscopically examined.There was blood in the manifold of the device.There were numerous hypotube kinks.There was blood and contrast in the inflation lumen and balloon.There was blood in the guidewire lumen, and the balloon was loosely folded.At 20cm from the rapid port exchange there was a separation of the guidewire lumen.At approximately 11mm distal from the proximal cone transition, there was circumferential tear in the balloon.There was an incomplete device return as a partial guidewire lumen, markerbands, tip, and the distal portion of the balloon failed to return.
 
Event or Problem Description
It was reported that balloon detach and unretrieved device fragment lead to additional surgery occurred.The 70% stenosed target lesion was located in the circumflex artery.A 2.50mm x 12mm apex balloon catheter was advanced for dilation.However, during third inflation at 14 atmospheres, the balloon ruptured.Physician again attempted to pull the balloon out.At that time the balloon portion detached from the shaft of the device.The shaft was successfully removed but the actual balloon portion remained stuck in the coronary artery.Patient is scheduled to undergo bypass surgery.

Brand Name
APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13175869
Report Number2134265-2021-16489
Device Sequence Number17283770
Product Code LOX
UDI-Device Identifier08714729475491
UDI-Public08714729475491
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2024
Device Model Number7518
Device Catalogue Number7518
Device Lot Number0027619858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight75 KG